Hi, I started celexa for two days, then developed major dizziness & light-headedness. I thought it was a reaction from the celexa (20 mg), but my dr. told me I had coincidentally developed an inner ear infection which gave me benign positional vertigo, and that it had nothing to do with the celexa. (still not sure if I believe that "coincidence.") So I've been on antivert for the past two weeks, but when the vertigo is gone my dr. wants me to try celexa again. I am scared to death to do so, because I am afraid the dizziness is going to start again. (I am not used to taking medications for anything, but my anxiety is getting way out of control...) Any similar stories, words of wisdom, encouragement????
The same thing happened to me with Welbutrin. I started it initially hoping to quit smoking, and also for depression. But the dizziness got so bad, I was constantly afraid I would fall down. Anyway, to make a long story short, I retried Welbutrin a few months later, with no problems. Quit smoking and haven't had a cigarette for a year. I took Welbutrin for 8 months, got to thinking I didn't need it anymore, and took myself off it. Now, I am trying Celexa. No dizziness, but I had a LOT of nausea the first week.
My advice is to try the Celexa again. All anti-depressants have side effects the first few weeks. The only way to know if the meds will help is to take them for a couple of months to see!
Just remembered something my pharmacist told me. Try taking half the Celexa in the morning and half at night. She said it would cut down on the side effects. I trust my pharmacist with my LIFE, and tell everyone that it is just as important to have a good pharmacist as it is to have a good Dr.
Thanks for your response---I guess I'll have to wait for this to go away, then try the celexa again. And I'll try your suggestion, taking half in the am & half in the pm.(did it keep you awake at all at night?) Bottom line I guess, I need to give it a shot or live with this forever....might as well try it & go from there. Thanks again!